MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM MAX ASPIRATION TUBING; NRY

PENUMBRA, INC. PENUMBRA SYSTEM MAX ASPIRATION TUBING; NRY
Catalog Number 3MAXCKIT
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system max aspiration tubing (tubing) packaged with the penumbra system 3max hi-flow kit.During the procedure, the physician noticed that the lumen of the penumbra system 3max reperfusion catheter (3maxc) would not open and there was no aspiration generated after turning on the tubing flow switch.After flipping the flow switch back and forth, aspiration was achieved.It was reported that the tubing would not work properly every time.The procedure was completed using the same 3maxc, tubing, and velocity.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: there was no visible damage to the tubing.Conclusions: evaluation of the returned tubing confirmed the reported complaint.During functional testing, the flow switch was cycled back and forth and no issue was observed with the flow switch and plunger.However, while under aspiration, the flow switch was switched from ¿off¿ to ¿on¿ and the plunger became stuck and would not allow aspiration.The flow switch was then cycled back to ¿off¿ then ¿on¿ and aspiration was observed.On subsequent testing, the plunger would not get stuck.The root cause of the plunger becoming stuck could not be determined.The 3maxc and velocity were not returned for evaluation.Penumbra tubing are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Conclusions code 1: 4316 ¿ the investigation findings do not lead to a clear conclusion about the cause of the plunger becoming stuck.H3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM MAX ASPIRATION TUBING
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8599011
Report Number3005168196-2019-00944
Device Sequence Number11258070
Product Code NRY
UDI-Device Identifier00814548019949
UDI-Public00814548019949
Combination Product (Y/N)Y
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K151623
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2021
Device Catalogue Number3MAXCKIT
Device Lot NumberF81909
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/13/2019
Supplement Date Received by Manufacturer06/24/2019
Initial Report FDA Received Date05/10/2019
Supplement Report FDA Received Date07/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005